Hail, Christian
- When
- June 3, 2:41 PM CST
- Where
- Christian County, Stonington
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.633, -89.200
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 3, 10:23 AM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1123 AM CDT SAT JUN 3 2006 .DISCUSSION... RIDGE BUILDING IN ACROSS THE MIDWEST...SOME LEFTOVER MID LEVEL CLOUDS PUSHING OUT OF THE AREA ALONG THE IL/IN BORDER. TEMPERATURES ALREADY NEAR FORECAST HIGHS...WILL BE UPDATING THE MAX TEMPS FOR TODAY. WITH PLENTY OF WARMING...CONVECTIVE TEMPS OFF THE SOUNDINGS ARE ALREADY BEING REACHED. SEEING CU FIELDS DEVELOPING ON VISIBLE SATELLITE AND AT THE ILX OFFICE. LATEST MODEL RUNS NOW PUSHING CONVECTIVE DEVELOPMENT WELL TO THE WEST...BUT CANNOT RULE OUT ISOLATED THUNDER...SIMILAR TO YESTERDAY. NOT TOUCHING THE POPS IN THE FORECAST...LEAVING THEM LOW DUE TO VERY ISOLATED NATURE SHOULD STORMS DEVELOP. UPDATE ALREADY SENT. && .PREV DISCUSSION... ISOLATED THUNDERSTORMS APPEAR LIKE A GOOD BET AGAIN THIS AFTERNOON WITH WEAK BOUNDARY IN THE AREA INTERACTING WITH SUBTLE UPPER DISTURBANCES. OTHERWISE... LOOKS LIKE A FAIRLY QUIET PERIOD WITH NORTHWEST FLOW DOMINATING. BEST CHANCE FOR ORGANIZED PRECIP COMES MID-WEEK WITH A PASSING COLD FRONT. SHORT TERM...TODAY THROUGH MONDAY... A SUBTLE BOUNDARY REMAINS ACROSS THE AREA THIS MORNING. IT IS MORE OR LESS A WEAKNESS BETWEEN DOUBLE BARRELED HIGH PRESSURE CELLS... SEPARATING WESTERLY FLOW AROUND HIGH TO THE SOUTH FROM NORTHEASTERLY FLOW AROUND HIGH TO OUR NORTH. IN THE MEANTIME... WE REMAIN IN NORTHWEST FLOW BETWEEN TROUGH DIGGING ACROSS THE OHIO VALLEY... AND RIDGING ACROSS THE FRONT RANGE OF THE ROCKIES. WE REMAIN MORE UNDER THE INFLUENCE OF THE TROUGH THAN THE RIDGE... SO THE FLOW ALOFT IS WEAKLY CYCLONIC. WATER VAPOR IMAGERY REVEALS MULTIPLE DISTURBANCES UPSTREAM... MOST OF THEM SUBTLE ENOUGH TO NOT BE WELL RESOLVED BY THE MODELS. MAIN PLAYER MAY VERY WELL BE THE DISTURBANCE SLIDING ACROSS NORTHERN WISCONSIN THIS MORNING. WITH BOUNDARY IN PLACE... AND SOME UPPER DYNAMICS TO WORK WITH... WE CAN EXPECT TO SEE ANOTHER ROUND OF ISOLATED CONVECTION THIS AFTERNOON. COOLER AIR ALOFT COURTESY OF OHIO VALLEY TROUGH... COUPLED WITH EARLY JUNE SFC HEATING WILL RESULT IN STEEP LOW/MID-LEVEL LAPSE RATES. MODELS APPEAR TO BE OVER DONE WITH THE SFC DEWPOINTS... ESPECIALLY THE ETA... CONSIDERING WE MIXED DOWN TO THE UPPER 40S TO MIDDLE 50S ACROSS THE AREA YESTERDAY. NO REAL MOISTURE ADVECTION WILL BE GOING ON... SO HIGHLY DOUBT WE WILL SEE MID-60S DEWPOINTS BY TOMORROW AFTERNOON. EVEN SO... MODIFIED ETA SOUNDINGS FOR MID-50S DEWPOINTS REVEALS MODERATE INSTABILITY. WIND PROFILE SUGGESTS 0-6KM BULK SHEAR OF AROUND 20-30 KTS ... NOT EXACTLY ENOUGH TO KNOCK ONES METEOROLOGICAL SOCKS OFF... BUT ENOUGH TO ALLOW FOR SOME ORGANIZATION TO CONVECTION THAT DEVELOPS. ANY STORMS THAT FIRE SHOULD BE FOCUSED ALONG THE BOUNDARY... WITH PRIMARY FOCUS FROM GBG-PIA-DEC-MTO AND POINTS SOUTHWARD. MAY KEEP ISOLATED STORMS FARTHER NORTH TOO... AS NNE FLOW NORTH OF THE BOUNDARY MAY DROP LAKE BREEZE FRONT FROM LAKE MICHIGAN INTO OUR ENVIRONS AGAIN TOMORROW AFTERNOON. SEVERE WEATHER THREAT LOOKS FAIRLY LOW... SOME THREAT FOR HAIL AND HIGH WINDS WITH DRY LOW LEVELS AND STEEP LAPSE RATES. WILL NEED TO KEEP AN EYE OUT FOR TRAINING WITH STORM MOTION BEING QUITE SLOW... BUT PWAT IS PRETTY LOW. COULD NOT OUTRULE ANOTHER FUNNEL CLOUD OR TWO WITH STORMS BEING HIGHLY FOCUSED ALONG SFC BOUNDARIES... AND LOW LEVEL LAPSE RATES SUPPORTING FAST VERTICAL PARCEL MOTIONS... STRETCHING ANY AVAILABLE LOW LEVEL VORTICITY. FUNNELS SEEM TO HAVE BECOME A REDUNDANT THEME OF THE PAST SEVERAL DAYS. PRECIP THREAT SHOULD DIMINISH SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS IN... AND FLOW ALOFT BECOMES MORE ANTICYCLONIC. LONG TERM...TUESDAY THROUGH FRIDAY... HIGH PRESSURE SHOULD BEGIN TO SHIFT EAST OF THE AREA BY MONDAY NIGHT... ALLOWING FOR LOW LEVEL WARM/MOIST ADVECTION BACK EAST OF THE MISSISSIPPI RIVER AHEAD OF AN APPROACHING COLD FRONT. COULD SEE NOCTURNAL CONVECTION SNEAKING IN MONDAY NIGHT IF LOW LEVEL JET BECOMES ACTIVE... BUT CONFIDENCE IS STILL TOO LOW FOR MENTIONABLE POPS AT THIS POINT. COLD FRONT MOVES THROUGH SLOWLY ON TUESDAY AND WEDNESDAY... BRINGING A RISK OF THUNDERSTORMS. UPPER DYNAMICS WILL LIKELY BE RIDING PRETTY FAR TO THE NORTH... SO THE THREAT FOR ORGANIZED SEVERE WX LOOKS LOW THIS FAR OUT. THE LONGER RANGE GUIDANCE IS ALL IN RELATIVE AGREEMENT ON A PATTERN FAVORING TROUGHING ACROSS THE EAST COAST... AND RIDGING ACROSS THE WESTERN AND CENTRAL CONUS THROUGH THE PERIOD. THIS WOULD KEEP CENTRAL ILLINOIS IN AN NORTHWEST FLOW PATTERN... WITH NO BIG SYSTEMS ON THE HORIZON... BUT ALWAYS THE POSSIBILITY OF SOME WEAK DISTURBANCES EMBEDDED IN THE FLOW BRINGING THE CHANCE FOR ISOLATED THUNDERSTORMS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS/HARDIMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT SAT JUN 3 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1132 AM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND EARLY THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND HAIL...HOWEVER NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER WILL BE POSSIBLE WITH THIS ACTIVITY...SO KEEP UPDATED ON LATER FORECASTS WHEN THE PLACEMENT AND TIMING OF THE SEVERE WEATHER THREAT WILL BECOME BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THIS EVENING. HJS
The Lincoln radar (KILX), 59 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
4 hail. Local standard time, as filed.
Pea to penny size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512009, 5512007, 5512010, 5512008.